Alert archive / Louisiana / Areal Flood Warnings in 2016

Areal Flood Warning 21, NWS Shreveport, LA

March 19, 2016Ouachita Parish, Louisiana

NWS Shreveport, LA issued this areal flood warning at Mar 19, 2016, 4:32 PM CDT for Ouachita Parish, Louisiana. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2016, 4:32 PM CDT (21:32 UTC)
Expired
Mar 20, 2016, 1:30 AM CDT
In force
9 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WGUS44 KSHV 192132
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT SAT MAR 19 2016

LAC073-200630-
/O.NEW.KSHV.FA.W.0021.160319T2132Z-160320T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUACHITA LA-
432 PM CDT SAT MAR 19 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLOOD WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 130 AM CDT SUNDAY

* LOCAL LAW ENFORCEMENT REPORTED FLOODING ONGOING AND MANY ROADWAYS
  REMAIN INUNDATED WITH WATER AND ARE CLOSED. THE FLOODING IS
  PRIMARILY DUE TO SWOLLEN RIVERS...CREEKS...BAYOUS AND LAKES ACROSS
  THE AREA FROM PREVIOUS HEAVY AND HISTORIC RAINFALL.
  THIS HIGH WATER WILL CONTINUE TO POSE AN IMMEDIATE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. STAY ON HIGHER GROUND AND FIND AN ALTERNATE ROUTE. DO NOT GO
AROUND BARRICADES TO TRAVEL THROUGH FLOODED ROADWAYS AND INTO AREAS
OF HIGH WATER.

LAT...LON 3240 9200 3229 9203 3228 9210 3226 9211
      3226 9215 3228 9217 3228 9231 3232 9231
      3241 9242 3258 9241 3259 9223 3269 9209
      3272 9207 3269 9205 3271 9204 3271 9197
      3266 9194 3266 9191 3260 9193 3251 9190

$$

13

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this areal flood warning went out at Mar 19, 12:06 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Mar 19, 12:06 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT SAT MAR 19 2016

.AVIATION...
MVFR/LVFR CEILINGS SHOULD CONTINUE TO MIX OUT/DISSIPATE FROM NW TO
SE THIS AFTERNOON IN THE WAKE OF A COLD FRONT WHICH MOVED THROUGH
THE TERMINAL LOCATIONS LAST NIGHT. STRONG PRESSURE GRADIENT
REMAINS IN PLACE TODAY WITH SUSTAINED NNE WINDS NEAR 10-14KTS WITH
GUSTS APPROACHING 25KTS AT TIMES. THESE WINDS WILL DECOUPLE
BETWEEN 5-6 PM.

WINDS WILL REMAIN NEAR 3-7KTS OVERNIGHT BEFORE INCREASING ONCE
AGAIN BEYOND 14Z ON SAT WITH SUSTAINED WINDS NEAR 10-12KTS WITH
GUSTS UPWARDS OF 20KTS BY LATE MORNING ON SATURDAY.

13

&&

.PREV DISCUSSION... /ISSUED 1150 AM CDT SAT MAR 19 2016/

DISCUSSION...
MUCH COOLER AND DRIER CANADIAN AIR MASS CONTINUES TO FILTER INTO
THE REGION IN THE WAKE OF OUR RECENT COLD FRONT. CLOUD COVER IS
GRADUALLY CLEARING FROM NW TO SEE ACROSS THE I-30 CORRIDOR AND
WILL CONTINUE FARTHER SOUTH THROUGH THE REMAINDER OF TODAY WITH
MOST AREAS SEEING AMPLE SUNSHINE BEFORE SUNSET THIS EVENING. LAKE
WIND ADVISORY REMAINS IN EFFECT THROUGH 4PM FOR ALL OF NRN LA AND
NEARLY ALL OF NE TX WITH SPEEDS DIMINISHING INTO THE EARLY EVENING
HOURS. COLD TEMPERATURES EXPECTED OVERNIGHT WITH A FREEZE WARNING
IN EFFECT AFTER MIDNIGHT FOR MCCURTAIN COUNTY IN SE OK AND OUR
ADJACENT SW AR COUNTIES THROUGH 9AM SUNDAY. CURRENT FORECAST IS ON
TRACK ON NO UPDATES ARE PLANNED AT THIS TIME. NEW ZFP IS ALREADY
OUT WITH AFTERNOON WORDING. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  37  59  34 /  10   0   0   0
MLU  58  37  58  34 /  10   0   0   0
DEQ  60  29  56  27 /   0   0   0   0
TXK  59  35  56  32 /   0   0   0   0
ELD  59  33  57  30 /  10   0   0   0
TYR  59  35  58  34 /   0   0   0   0
GGG  60  36  58  32 /   0   0   0   0
LFK  64  39  62  35 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING FROM 1 AM TO 9 AM CDT SUNDAY FOR ARZ050-051-059.

LA...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...FREEZE WARNING FROM 1 AM TO 9 AM CDT SUNDAY FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ096-
     108>112-124>126-136>138-149>153-165>167.

&&

13/19
Hazardous weather outlook, Mar 19, 11:58 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT SAT MAR 19 2016

ARZ050-051-059-OKZ077-201700-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-
1158 AM CDT SAT MAR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES ARE EXPECTED TO FALL NEAR OR SLIGHTLY BELOW FREEZING
LATE TONIGHT OVER PORTIONS OF MCCURTAIN COUNTY OKLAHOMA AND THE
ADJACENT SECTIONS OF SOUTHWEST ARKANSAS. A FREEZE WARNING IS IN
EFFECT FOR THESE AREAS LATE TONIGHT...AND PRECAUTIONS SHOULD BE
MADE TO PROTECT ANY SENSITIVE VEGETATION THAT COULD BE HARMED BY
THESE COLD TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

TEMPERATURES ARE EXPECTED TO FALL BACK BELOW FREEZING SUNDAY
NIGHT...BEFORE A WARMING TREND COMMENCES MONDAY. PRECAUTIONS
SHOULD AGAIN BE MADE TO PROTECT ANY SENSITIVE VEGETATION THAT
COULD BE HARMED BY THESE COLD TEMPERATURES. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO INCREASE ONCE AGAIN OVER THE AREA
THURSDAY AHEAD OF THE NEXT UPPER LEVEL STORM SYSTEM THAT WILL
APPROACH THE REGION FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-201700-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
1158 AM CDT SAT MAR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG PRESSURE GRADIENT WILL REMAIN IN PLACE TODAY...ESPECIALLY
OVER NORTHEAST TEXAS AND NORTH LOUISIANA...RESULTING IN GUSTY
NORTHERLY WINDS. THUS...A LAKE WIND ADVISORY IS IN EFFECT FOR ALL
OF NORTH LOUISIANA AND NEARLY ALL OF NORTHEAST TEXAS THROUGH 4 PM
THIS AFTERNOON. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR JUST SLIGHTLY BELOW
FREEZING ACROSS MUCH OF THE REGION SUNDAY NIGHT...WITH A FREEZE
WARNING LIKELY NEEDED FOR PORTIONS OF THE AREA. REGARDLESS...AREAS
OF FROST ARE LIKELY...AND RESIDENTS SHOULD MAKE PREPARATIONS TO
PROTECT ANY SENSITIVE VEGETATION THAT COULD BE HARMED BY THESE
COLD TEMPERATURES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
INCREASE ONCE AGAIN OVER THE AREA THURSDAY AHEAD OF THE NEXT UPPER
LEVEL STORM SYSTEM THAT WILL APPROACH THE REGION FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL NOT BE NEEDED THROUGH TONIGHT.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:24 PM CDTAreal Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster21 hr
Mar 18, 7:27 PM CDTAreal Flood WarningSHVLaSalle21 hr
Mar 19, 4:46 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more11 hr
Mar 19, 4:25 PM CDTAreal Flood WarningSHVBossier, Caddo, Red River, Webster42 hr
Mar 19, 4:30 PM CDTAreal Flood WarningSHVGrant, Natchitoches21 hr

Nearby

Areal Flood Warnings in Louisiana, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.